Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 169, NWS North Platte, NE

June 2, 2005Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2005, 11:14 PM CDT for Frontier County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2005, 11:14 PM CDT (04:14 UTC)
Expired
Jun 2, 2005, 11:40 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 10:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030415
SVRLBF
NEC063-030445-
/O.NEW.KLBF.SV.W.0169.050603T0414Z-050603T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM CDT THU JUN 2 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 1145 PM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF EUSTIS...OR ABOUT 16 MILES
  WEST OF ELWOOD...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 1125 PM CDT

LAT...LON 4068 10028 4051 10024 4051 9999 4068 10000

$$

JMC
1 follow-up statement
000 
WWUS53 KLBF 030440
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 PM CDT THU JUN 2 2005

NEC063-030449-
/O.CAN.KLBF.SV.W.0169.000000T0000Z-050603T0445Z/
FRONTIER NE-
1139 PM CDT THU JUN 2 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRONTIER COUNTY 
IS CANCELLED...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT.

LAT...LON 4068 10028 4051 10024 4051 9999 4068 10000

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:50 PM CDT, 9 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 1:50 PM CDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
150 PM CDT THU JUN 2 2005

.DISCUSSION...
FLOOD WATCH HAS BEEN ISSUED FOR 6 SW AND CNTL NEB COUNTIES...S AND E
FROM GRANT TO BROKEN BOW. AREAL OUTLINE CONCURS WITH NATIONAL HPC
GUIDANCE AND VERY LOW FLASH FLOOD GUIDANCE. ALTHOUGH THE ETA12
SUGGESTS HEAVY RAIN CENTER WILL BE RELATIVELY COMPACT AND CENTERED
MOSTLY S OF FCST AREA...GIVEN MOISTURE AND DYNAMIC FORCING SUGGEST
OTHER WIDESPREAD CONVECTION WILL DEVELOP AND TRACK NORTHEAST THROUGH
THE WATCH AREA. THE 18Z LAPS DATA INDICATES A BROAD AREA OF
INSTABILITY COVERING THE SRN 2/3S OF FCST AREA. FORCING IS ENTERING
THE COLO FRONT RANGE ATTM.

HIGHEST TORNADIC SVR WX THREAT IS CONFINED TO SRN TIER COUNTIES BUT
PBL LAYER COULD EASILY DESTABILIZE ACROSS ANY AREA THE CLEARS OUT.
WAA IS POISED TO CLEAR THE FRONT RANGE AND TAKE AIM AT SWRN NEB
NORTHEAST IN NCNTL NEB. BRN SHEAR PER PLATTEVILLE COLO PROFILER IS
45KT. OTHERWISE LARGE TO VERY LARGE HAIL AND LOTS OF IT.

FRIDAY...ANOTHER UA DISTURBANCE MOVES IN LATE FRI AFTN. PRIMARY
THREAT IS LARGE HAIL.  MCS DEVELOPS AND MOVES E-NE ACROSS HEART OF
FCST AREA...SANDHILLS.

SATURDAY/SUNDAY...MCS DEPARTS IN THE MORNING WITH CLEARING SKIES FOR
THE AFTN. FCST THEN GOES DRY UNTIL LATE SUNDAY AFTN/OVERNIGHT. THIS
EVENT IS A BIT OF A STRETCH AS THE UA FORCING IS QUITE WEAK...JUST
A WEAK 55KT 250MB JET...MOISTURE AND A RIPPLE IN THE HEIGHTS.

MONDAY/TUESDAY...DRY WITH A BRIEF HEAT WAVE. NAM/GFS/ECMWF IN GOOD
AGREEMENT AS H500-1000 THICKNESS RISE TO 573-580. THIS IS IN
RESPONSE TO A LARGE AND DEEP NW U.S. CUTOFF LOW.

WEDS/THUR...CHC T AND COOLER AS THE U.A. LOW MOVES VERY SLOWLY E
THRU WY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THIS AFTN/TONIGHT FOR
PARTS OF SW AND CNTL NEB.

&&

CDC
Hazardous weather outlook, Jun 2, 4:20 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
420 PM CDT THU JUN 2 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-031030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
420 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WILL BE FOR LARGE
HAIL MAINLY SOUTH OF A LINE FROM CHAPPELL...TO STAPLETON...TO
COMSTOCK.

IN ADDITION TO LARGE HAIL...THE THREAT FOR FLASH FLOODING EXISTS.
VERY HEAVY RAIN FELL SOUTH OF A LINE FROM CHAPPELL TO ANSLEY EARLIER
THIS MORNING. WITH THUNDERSTORMS EXPECTED OVER THE SAME AREAS
TONIGHT...FLASH FLOODING IS A CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR FRIDAY AFTERNOON AND
EVENING EAST OF A LINE FROM CODY...TO ANTIOCH. LARGE HAIL IS THE MAIN
SEVERE THREAT.

ON SATURDAY...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN AREA OF CONCERN IS EAST
OF A LINE FROM GRANT TO EWING.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AS THUNDERSTORMS CONTAINING LARGE
HAIL AND HEAVY RAIN MOVE ACROSS THE AREA THIS EVENING.

DDB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:40 PM CDTFlash Flood WarningLBFGarden65 min
Jun 2, 10:41 PM CDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 2, 11:48 PM CDTFlash Flood WarningLBFCuster3 hr
Jun 3, 4:51 PM CDTFlash Flood WarningLBFFrontier3 hr
Jun 3, 5:57 PM CDTFlash Flood WarningLBFCuster3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.